Retin A Cream, one of the most commonly used topical retinoids, has a stellar safety record. But before using the gel, cream, or solution, you should be aware of several potential negative effects of Retin A Cream, as with any drug.
The most popular form of retinol for sale is as a topical cream, gel, or solution. The drug in this form is meant to be used to treat acne and wrinkles. Additionally, Retin A is produced as an oral medication for acute promyelocytic leukemia patients.
The negative effects of Retin A that we have included below are primarily related to the topical form of Retin A Cream used to treat acne and the visible signs of aging. It excludes the negative effects of oral Retin A , which isn’t commonly use to treat acne or prevent aging.
The frequent side effects of Retin A use that you can encounter while receiving therapy are given below, along with any potential less common side effects of the drug that you should be aware of.
Common Retin A Side Effects
Topical Retin A Cream is generally a very safe drug with few side effects. Studies of Retin A Cream skin treatments note that the cream and gel versions of Retin A have a “low incidence of reported adverse effects,” with the majority of users reporting few or no side effects. The trick is learning how to apply Retin A 0.1 Cream correctly and productively while minimizing these potential side effects.
Skin redness, irregular skin peeling, and increased sensitivity to sunlight are the most frequent side effects of Retin A gel, cream, and solution.
Many users refer to this time as the “Retin A Cream purge” or adjustment period because many of these side effects are most prevalent during the first two to six weeks of Retin A treatment. As Retin A begins to work on treating and preventing acne during this time, your skin is more likely to feel irritated and peel.
Color of the Skin
The most frequent adverse effect of topical Retin A is skin redness. A tiny percentage of people who take Retin A Cream report some degree of redness after taking it, usually in the days immediately after the application of the cream, gel, or solution to the face.
Retin A can accelerate skin shedding, which contributes to a faster healing process for acne. When using Retin A for the first few days or weeks, those with sensitive skin may experience brief redness as their skin gets used to the medicine.
There are numerous causes of skin redness. Using excessive amounts of Retin A Cream 0.025, whether by applying too much of the topical medication to your face or by using a gel, cream, or solution with an excessively high Retin A concentration, is a typical cause of excessively red skin.
Most medical professionals advise starting with a pea-sized dose of Retin A for your entire face while learning how to use the medication. Additionally, it’s advised to begin using topical Retin A at a low to moderate dose to lower your risk of developing redness and other skin irritations.
unusual skin shedding
Another typical negative effect of Retin a 0.05 Cream is abnormal skin peeling. During the first few weeks of treatment, a lot of users experience an increase in skin peeling. The peeling is frequently extremely intense, giving your skin a sunburn-like feel and dryness (similar to the “purge” caused by Retin A ).
Skin peeling typically happens as a result of Retin A speeding up exfoliation, which causes your body to get rid of old skin more quickly than usual. Peeling on your face can take the form of little flaky, dry fragments of skin or larger, exfoliated, peeling chunks of skin.
Similar to skin redness, Retin A peeling from the cream, gel, or solution usually subsides after two to six weeks of use.
Increased sunlight sensitivity
Retin A Cream is an exfoliator, which means that it can accelerate the rate at which your body regenerates new skin cells. Your skin may feel more sensitive to sunlight than usual during the first few weeks of Retin A therapy.
Due to increased sensitivity, it’s fairly common for Retin A users to burn more quickly than usual during this time.
During the first two to six weeks of using Retin A , it is essential to protect your skin from the sun by wearing sunscreen with an SPF of 30 or higher. Generally speaking, you should try to limit your time spent in the sun during the initial weeks of using Retin A .
It’s crucial to protect your skin from the sun even after the Retin A “purge” stage is over and your skin has exfoliated. When using Retin A Cream, you can reduce sunburn and sun damage by wearing sunscreen and limiting your exposure to the sun.
To reduce the effects of direct sun exposure on your skin, the majority of doctors also advise applying Retin A at night, often just before bed.
Avoid making the following mistakes when using Retin-A Cream.
Never mix it with products that contain glycolic acid or benzoyl peroxide. Glycolic acid and benzoyl peroxide are two more common compounds include in skincare products. Because they can be drying on the skin, it is best to avoid using them alongside a strong treatment like Retin-A Cream.
Keep your skin from being expose to the sun’s rays.
After using Retin-A Cream, your skin becomes incredibly sensitive to sunlight, so you should only use it at night. Wearing an SPF is another precaution you should take during the day. Whether it’s sunny, overcast, rainy, or even snowing outside, your skin has to be protect.
breastfeeding, because there have been reports of fetal malformations as a result of tretinoin treatments. If you are pregnant, do not use Retin-A Cream. If you are attempting to get pregnant, think you might be pregnant, or are pregnant, you should not take Retin-A creams.